Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 31, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 8, 2006, 4:13 PM EDT for Berkeley County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2006, 4:13 PM EDT (20:13 UTC)
- Expired
- Apr 8, 2006, 4:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:30 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:09 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 8, 3:09 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EDT SAT APR 8 2006 DUE TO ONGOING SEVERE WX...THE AFTERNOON FCST PACKAGE WILL BE DELAYED. PRODUCTS SHOULD BE AVAILABLE STARTING BETWEEN 4 AND 5 PM EDT /20-21Z/. A MORE COMPETE AFD WILL LIKELY BE AVAILABLE AT THAT TIME AS WELL. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 8 PM TODAY. MARINE...SMALL CRAFT ADVISORY FOR AMZ330-350-352-374. && 33
Hazardous weather outlook, Apr 8, 3:30 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EST SAT APR 8 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 230 PM EST SAT APR 8 2006 ...TORNADO WATCH IN EFFECT UNTIL 9 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE WEATHER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES. REFER TO THE TORNADO WATCH...ALONG WITH ANY SPECIAL WEATHER STATEMENTS OR WARNINGS FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE UNTIL 8 PM TONIGHT. WINDS WILL INCREASE TO 20 KNOTS AND GUSTS AS HIGH AS 30 KNOTS MAY OCCUR NEAR THE LAKE SHORE. WINDS MAY BRIEFLY DROP THIS EVENING AHEAD OF A STRONG COLD FRONT BUT WILL QUICKLY SURGE TO 20 TO 25 KNOTS BEHIND THE FRONT AS STRONG HIGH PRESSURE BUILDS INTO THE REGION. ANOTHER LAKE WIND ADVISORY WILL LIKELY BE NEEDED TONIGHT. REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .RIP CURRENTS...THERE WILL BE AN INCREASING RISK FOR RIP CURRENTS SUNDAY THROUGH TUESDAY AS MODERATE NORTHEAST WINDS DEVELOP ALONG THE COAST AND THE ADJACENT COASTAL WATERS. THE RISK WILL BE HIGHEST ALONG THE BEACHES OF NORTH COASTAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY. JRL
In the hours before
Local storm report, Apr 8, 3:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL FIVE POINTS 31.92N 82.03W
04/08/2006 E0.75 INCH TATTNALL GA PUBLIC
PENNY SIZE HAIL REPORTED
&&
REVLocal storm report, Apr 8, 3:35 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL GLENNVILLE 31.94N 81.93W
04/08/2006 M1.25 INCH TATTNALL GA TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE REPORTED IN GLENNVILLE
&&
REVLocal storm report, Apr 8, 3:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 7 E TISON 31.94N 81.90W
04/08/2006 E0.75 INCH TATTNALL GA TRAINED SPOTTER
ONE HALF TO THREE QUARTER INCH HAIL REPORTED.
&&
REVLocal storm report, Apr 8, 3:56 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL MONCKS CORNER 33.20N 80.01W
04/08/2006 E0.25 INCH BERKELEY SC TRAINED SPOTTER
DIME SIZE HAIL REPORTED NORTH OF MONKS CORNER AT SHORT
STAY CAMP GROUND EAST OF THE LAKE MOULTRIE DAM.
0336 PM HAIL DORCHESTER 33.14N 80.39W
04/08/2006 E0.25 INCH DORCHESTER SC PUBLIC
DIME TO QUARTER INCH SIZE HAIL REPORTED AT CRESTWOOD
SUBDIVISION AT BACON BRIDGE ROAD.
0336 PM HAIL COLLETON 33.04N 80.88W
04/08/2006 E0.25 INCH COLLETON SC TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT GREENPOND NEAR HIGHWAY 303 IN
COLLETON COUNTY.
&&
REVLocal storm report, Apr 8, 4:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FUNNEL CLOUD HOLLYWOOD 32.73N 80.24W
04/08/2006 CHARLESTON SC AIRPLANE PILOT
PILOT REPORTED FUNNEL CLOUD MOVING DOWN TOOGOODOO RIVER.
RELAYED THROUGH COUNTY DISPATCH.
&&
JRLLocal storm report, Apr 8, 4:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL RAVENEL 32.76N 80.25W
04/08/2006 M0.75 INCH CHARLESTON SC PUBLIC
JUST BEGAN.
&&
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:09 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Evans, Tattnall | 66 min |
| Apr 8, 3:41 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 49 min |
| Apr 8, 3:50 PM EDT | Severe Thunderstorm Warning | CHS | Liberty | 31 min |
| Apr 8, 4:08 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 59 min |
| Apr 8, 4:43 PM EDT | Special Marine Warning | CHS | 92 min | |
| Apr 8, 5:42 PM EDT | Special Marine Warning | CHS | 63 min | |
| Apr 8, 5:47 PM EDT | Special Marine Warning | CHS | 118 min | |
| Apr 8, 7:12 PM EDT | Special Marine Warning | CHS | 11 hr | |
| Apr 7, 8:29 PM EDT | Lake Wind Advisory | CHS | Berkeley | 21 hr |
| Apr 8, 1:17 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 28 min |
| Apr 8, 1:44 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 31 min |
| Apr 8, 2:13 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 32 min |
| Apr 8, 2:25 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 65 min |
| Apr 8, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 41 min |
| Apr 8, 3:42 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 63 min |
| Apr 8, 3:49 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 26 min |
| Apr 8, 3:54 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 51 min |
| Apr 8, 4:28 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Apr 8, 4:29 PM EDT | Tornado Warning | CHS | Berkeley, Charleston | 46 min |
| Apr 8, 5:31 PM EDT | Lake Wind Advisory | CHS | Berkeley | 22 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.